Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 30, NWS Birmingham, AL

February 13, 2007Barbour County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 13, 2007, 8:14 PM CST for Barbour County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2007, 8:14 PM CST (02:14 UTC)
Expired
Feb 13, 2007, 8:45 PM CST
In force
31 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Barbour County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 5:18 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 140214
SVRBMX
ALC005-140245-
/O.NEW.KBMX.SV.W.0030.070214T0214Z-070214T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARBOUR COUNTY IN SOUTHEAST ALABAMA
  THIS INCLUDES THE CITY OF LAKEPOINT RESORT STATE PARK

* UNTIL 845 PM CST

* AT 812 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 27 MILES NORTHWEST OF LAKEPOINT RESORT STATE
  PARK...OR ABOUT 13 MILES EAST OF UNION SPRINGS...AND MOVING EAST AT
  35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF LAKEPOINT RESORT STATE PARK BY 845 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3206 8541 3214 8542 3215 8541 3215 8526
      3206 8519 3207 8511 3206 8506 3202 8505
      3197 8508 3196 8510

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 7:44 PM CST, 30 minutes earlier.

Area forecast discussion, Feb 13, 7:44 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
744 PM CST TUE FEB 13 2007

.UPDATE...UPDATE FOR EVENING WEATHER AND AVIATION.

&&

.DISCUSSION...THREAT WINDING DOWN OVER A GOOD PORTION OF THE
AREA...BUT SOME AREAS ARE STILL OF CONCERN.

PER SPC SWOMCD...SOUTHEASTERN COUNTIES ARE STILL PRIMED TO SUSTAIN
STRONG TO SEVERE THUNDERSTORMS THROUGH THE WATCH PERIOD...WITH
LESS OF A CONCERN OVER NORTHERN COUNTIES...WHERE MORE STABLE AIR
IS LOCATED. IN THE SOUTH...SURFACE BOUNDARY...WITH 60 DEGREE
DEWPOINTS...IS SLOWLY MOVING NORTH...AND WILL LIKELY SUSTAIN
EXISTING THUNDERSTORM CLUSTER ON A SOUTHEASTWARD TRACK. WILL
CONTINUE CLEARING COUNTIES BEHIND THE LINE OF THUNDERSTORMS AS IT
MOVES EASTWARD.

SHARPLY COLDER AIR REMAINS POISED TO MOVE IN BEHIND THE COLD FRONT
TONIGHT...ON GUSTY WESTERLY AND NORTHWESTERLY WINDS.

&&

.AVIATION...LINE OF THUNDERSTORMS WILL MOVE OUT OF THE STATE THIS
EVENING...WITH IFR CLOUDS FILLING IN BEHIND THE COLD FRONT AND
LASTING OVERNIGHT INTO TOMORROW.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JD/81
Hazardous weather outlook, Feb 13, 1:30 PM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CST TUE FEB 13 2007

ALZ011>015-017>050-141930-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

AN UPPER LEVEL LOW WILL MOVE ACROSS THE OHIO VALLEY AND BRING A COLD
FRONT THROUGH THE STATE THIS AFTERNOON AND TONIGHT. THE
COLD FRONT WILL ENTER WESTERN ALABAMA BEFORE 5 PM...MOVE EAST
OF INTERSTATE 65 BETWEEN 7 AND 9 PM AND EXIT EAST OF THE STATE
INTO GEORGIA BETWEEN 9 PM AND MIDNIGHT.

THE MAIN THREAT WITH THE FRONT AND THE UPPER LEVEL LOW WILL BE
LARGE HAIL.  THERE IS ALSO A SMALLER THREAT OF STRONG WINDS OF 45
MPH WITH GUSTS TO 60 MPH.  FOR LOCATIONS ALONG AND SOUTH OF
DEMOPOLIS TO AUBURN A FEW STORM COULD ROTATE CAUSING A FEW ISOLATED
TORNADOES.

BREEZY CONDITIONS ARE EXPECTED TONIGHT AND WEDNESDAY AS ARCTIC AIR
SPILLS SOUTHWARD. SUSTAINED NORTHERLY WINDS AROUND 15 MPH...WITH
GUSTS OF 25 TO 30 MPH ARE ANTICIPATED AREAWIDE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

...SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUIRED TODAY.

80

In the hours before

Local storm report, Feb 13, 7:03 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
703 PM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             MONTGOMERY              32.35N 86.28W
02/13/2007  E1.00 INCH       MONTGOMERY         AL   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL IN MONTGOMERY...IN OVERLOOK
            PARK NEAR BELL STREET...AND PINE HILL ROAD AND THE
            ATLANTA HIGHWAY.

&&

DWILFING
Local storm report, Feb 13, 7:07 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
707 PM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             MONTGOMERY              32.35N 86.28W
02/13/2007  E0.75 INCH       MONTGOMERY         AL   AMATEUR RADIO

            PENNY SIZED HAIL ON NEIL DRIVE...JUST EAST OF THE EASTERN
            BLVD.

0706 PM     HAIL             MONTGOMERY              32.35N 86.28W
02/13/2007  E1.00 INCH       MONTGOMERY         AL   AMATEUR RADIO

            QUARTER SIZED HAIL ON I-85 AND THE EASTERN BLVD IN
            MONTGOMERY.

&&

DWILFING
Local storm report, Feb 13, 7:11 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             MONTGOMERY              32.35N 86.28W
02/13/2007  E0.88 INCH       MONTGOMERY         AL   BROADCAST MEDIA

            NICKEL SIZED HAIL JUST OFF CARMICHAEL ROAD.

&&

DWILFING
Local storm report, Feb 13, 7:16 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     HAIL             MONTGOMERY              32.35N 86.28W
02/13/2007  E1.00 INCH       MONTGOMERY         AL   BROADCAST MEDIA

            QUARTER SIZED HAIL IN MONTGOMERY...ON WINONA AVENUE NEAR
            FEDERAL DRIVE.

&&

DWILFING
Local storm report, Feb 13, 7:21 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             1 S MONTGOMERY          32.34N 86.28W
02/13/2007  E1.75 INCH       MONTGOMERY         AL   AMATEUR RADIO

            GOLF BALL SIZED HAIL JUST SOUTH OF MONTGOMERY NEAR PIKE
            ROAD.

0705 PM     FUNNEL CLOUD     MONTGOMERY              32.35N 86.28W
02/13/2007                   MONTGOMERY         AL   AMATEUR RADIO

            FUNNEL CLOUD OVER US HIGHWAY 231...NEAR PIKE ROAD.

&&

DWILFING
Local storm report, Feb 13, 7:33 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 PM CST TUE FEB 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     MONTGOMERY              32.35N 86.28W
02/13/2007                   MONTGOMERY         AL   BROADCAST MEDIA

            TREES DOWN NEAR ANN STREET IN MONTGOMERY.

0720 PM     FLASH FLOOD      MONTGOMERY              32.35N 86.28W
02/13/2007                   MONTGOMERY         AL   BROADCAST MEDIA

            FLOODING IN THE ANN STREET AREA OF MONTGOMERY.

&&

DWILFING

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 6:10 PM CSTSevere Thunderstorm WarningBMXShelby65 min
Feb 13, 6:13 PM CSTTornado WarningBMXAutauga32 min
Feb 13, 6:30 PM CSTSevere Thunderstorm WarningBMXBlount, Jefferson29 min
Feb 13, 6:30 PM CSTTornado WarningBMXChilton, Coosa27 min
Feb 13, 6:39 PM CSTTornado WarningBMXLowndes, Montgomery36 min
Feb 13, 6:51 PM CSTSevere Thunderstorm WarningBMXSt. Clair39 min
Feb 13, 6:54 PM CSTSevere Thunderstorm WarningBMXTalladega27 min
Feb 13, 7:12 PM CSTTornado WarningBMXMacon, Montgomery48 min
Feb 13, 7:26 PM CSTTornado WarningBMXBullock34 min
Feb 13, 7:59 PM CSTSevere Thunderstorm WarningBMXBullock, Macon, Montgomery31 min
Feb 13, 8:08 PM CSTSevere Thunderstorm WarningBMXRussell52 min
Feb 13, 8:28 PM CSTSevere Thunderstorm WarningBMXBarbour, Bullock28 min
Feb 13, 8:33 PM CSTSevere Thunderstorm WarningBMXRussell24 min
Feb 14, 3:51 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.